Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
155 Doctors are Online

Aggravated muscular pain with breathing problems - Online Doctor Chats

Date : 13-Jan-2012
User rating for this question
Excellent Posted in: Bones, Muscles and Joints
Answered by

General & Family Physician
Practicing since : 2004
Answered : 40 Questions
User :   I am a 23 year old female who is significantly overweight with blood pressure of 130/82 and total cholesterol level of 239 both of which I know are high. I am not on any medications for either. Over the last 2 months I have lost 20 pounds due to exercising at the gym 3 times a week for about an hour and eating low carb. 4 nights ago after having a pretty big meal i went to the gym and worked out for 50 minutes pretty intensely. Since then I have been having chest pains in my left side and also heartburn/acid reflux feeling chest pains. Tums does not help at all and that is the only thing I've tried so far. I went to the gym 2 days after the first incident because i was feeling a little better but now the chest pains are worse and I am afraid to exercise anymore. The pains get better when I lay down so that makes me think it is not acid reflux. What is wrong with me? Should I go to the ER and have this checked out because it is not getting better?
Doctor :   Hi
User :   HI
Doctor :  
Let me read through the paragraph
User :   ok thanks
Doctor :   Does the pain increase when you breathe?
User :   no
User :   and i don't have a cough or anything
User :   i starts as soon as I stand up and get out of bed in the mornings
Doctor :  
Does it increase when you move?
User :   no
Doctor :  
Do you have any breathing problems?
User :   after the first workout session i caught my breath quickly like i always do but then for the rest of the night and half of the next day it felt like i could not get a full breath in
User :   but I've never had any breathing problems throughout my life
Doctor :  
Do you have vomiting or fever?
User :   no vomiting but i had very bad nausea most of the day yesterday
Doctor :  
Ok.
User :   i am not sure if i have a fever or had one but it doesn't really feel like it
Doctor :  
Let me explain it to you.
Doctor :  
The pain probably may be due to muscular pain
User :   am am lying on my bed and i have chest pain on the left side that radiates to my shoulder and down my left arm
User :   and slight heartburn feeling
Doctor :  
aggravated due to the exercises.
User :   oh ok
User :   so you don't think this is serious?
Doctor :  
And not really related to the heart.
User :   oh ok
Doctor :  
It is not serious issue.
User :   ok good...i have had an ekg and chest xray done all within in the last 8-10 months and they were both normal
Doctor :  
Will settle down with bed rest and analgesics.
User :   and ive never had any other health problems in my life except weight and high blood pressure
User :   ok
Doctor :  
Since you do have symptoms of heart burn.
User :   yes
Doctor :  
You may have to try mild analgesics
User :   what is that?
Doctor :   Tylenol tablets thrice a day.
User :   oh ok
User :   how long should it take to get better?
User :   its been 3 days now and its not feeling any better
Doctor :  
It can take a week for the pain to decrease.
User :   oh ok
Doctor :  
You need adequate bed rest,
User :   can you explain why it gets better when i lay down?
User :   ok
User :   most people say chest pain gets worse when you lay down but not me
Doctor :   It is because while you lay down the actionsof the muscles is reduced.
User :   oh ok
Doctor :   So you need to have more rest and stop exerting more.
User :   so you don't think i am having any acid reflux or heart burn?
Doctor :  
Take those analgesics.
User :   ok
User :   i sure will
Doctor :  
If tylenol is not helping in pain relief.
User :   yes
User :   does an aggravated muscle feel like heartburn or acid reflux? the burning feeling...
Doctor :  
You may have to try Ibuprofen 400mg but along with Prilosec OTC along.
User :   ok i will do that
Doctor :  
Also you may try hot water bag.
Doctor :  
The other alternative would be to use voveran spray.
User :   ok
Doctor :   It has to be sprayed to the affected region.
User :   ok great i will use that if necessary...what about the pains radiating to my arm that started this morning?
User :   should i be concerned about that?
User :   i have not exercised in 2 days now
Doctor :   Muscular pain is not a serious issue to be concerned.
User :   ok
User :   i was just wondering if i could have overworked my heart or something
Doctor :   But if the pain is not relieved with these measures in a week.
Doctor :  
Visit your GP for an examination, as you may need prescription medications.
Doctor :  
Have you followed?
User :   ok
User :   yes thank you!
User :   you have been very helpful!
Doctor :  
Do you have any other query?
Doctor :  
Please fill the feed back form too.
User :   i just did
User :   you have been very helpful and I will definitely come back to you in the future
User :   can I use you as my doctor from now on when I come back?
Doctor :   You can chat with us any time.
User :   i already paid the $9 but I'm not sure how to get it to you...i just paid with my credit card online
User :   will you be able to retrieve the money?
Doctor :  
That is ok.
User :   ok great
User :   thanks again doctor...it was nice working with you!
Doctor :   Thanks for consulting HealthcareMagic. Bye for now. Please refer your friends to our service.
User :   i will! thanks!
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor